Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 156, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2009, 12:52 AM CDT for 4 counties in Kansas. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 16, 2009, 2:15 AM CDT
- In force
- 83 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Hodgeman County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 69 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:15 AM CDT | HAIL 1 | 3 Ese Ash Valley, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 160552
SVRDDC
KSC083-135-145-165-160715-
/O.NEW.KDDC.SV.W.0156.090616T0552Z-090616T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 AM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RUSH COUNTY IN CENTRAL KANSAS.
NORTHERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS.
NORTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS.
SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS.
* UNTIL 215 AM CDT
* AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF JETMORE TO 9 MILES NORTHEAST OF
LARNED...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURDETT...
ASH VALLEY...
SHAFFER...
TIMKEN...
RUSH CENTER...
RURAL RESIDENCES OF NORTHERN HODGEMAN...NORTHERN PAWNEE...
SOUTHEASTERN NESS AND SOUTHERN RUSH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3803 10008 3835 10008 3854 9902 3826 9902
3825 9896 3819 9897
TIME...MOT...LOC 0552Z 229DEG 19KT 3820 9996 3831 9901
$$
WRIGHT2 follow-up statements
000
WWUS53 KDDC 160638
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
138 AM CDT TUE JUN 16 2009
KSC083-135-145-165-160715-
/O.CON.KDDC.SV.W.0156.000000T0000Z-090616T0715Z/
NESS KS-RUSH KS-PAWNEE KS-HODGEMAN KS-
138 AM CDT TUE JUN 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN HODGEMAN...NORTHERN PAWNEE...SOUTHERN RUSH AND
SOUTHEASTERN NESS COUNTIES...
AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 12 MILES NORTH OF JETMORE TO 10 MILES SOUTHEAST
OF SHAFFER...AND WERE NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
ASH VALLEY...
SHAFFER...
RURAL RESIDENCES OF NORTHERN HODGEMAN...NORTHERN PAWNEE...
SOUTHEASTERN NESS AND SOUTHERN RUSH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. SIGNIFICANT
PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS
WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROAD. BE PARTICULARLY CAREFUL AT NIGHT AS FLOODING
HAZARDS ARE DIFFICULT TO RECOGNIZE IN THE DARK.
&&
LAT...LON 3803 10008 3835 10008 3854 9902 3826 9902
3825 9896 3819 9897
TIME...MOT...LOC 0635Z 253DEG 16KT 3825 9990 3836 9895
$$
WRIGHT000
WWUS53 KDDC 160712
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 AM CDT TUE JUN 16 2009
KSC083-135-145-165-160721-
/O.EXP.KDDC.SV.W.0156.000000T0000Z-090616T0715Z/
NESS KS-RUSH KS-PAWNEE KS-HODGEMAN KS-
212 AM CDT TUE JUN 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HODGEMAN...NORTHERN
PAWNEE...SOUTHERN RUSH AND SOUTHEASTERN NESS COUNTIES EXPIRES AT 215
AM CDT...
* LOCATIONS IMPACTED INCLUDE...
ASH VALLEY...
SHAFFER...
RURAL RESIDENCES OF NORTHERN HODGEMAN...NORTHERN PAWNEE...
SOUTHEASTERN NESS AND SOUTHERN RUSH COUNTIES.
THE LINE OF SEVERE THUNDERSTORMS HAS WEAKENED AND NO LONGER POSES A
THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...VERY HEAVY
RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN
HODGEMAN...NORTHERN PAWNEE...SOUTHEASTERN NESS AND SOUTHERN RUSH
COUNTIES.
LAT...LON 3803 10008 3835 10008 3854 9902 3826 9902
3825 9896 3819 9897
TIME...MOT...LOC 0711Z 253DEG 16KT 3830 9970 3841 9875
$$
WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:33 PM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 3:33 PM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT MON JUN 15 2009 .DISCUSSION... DAYS 1-2... THE UPPER AIR ANALYSIS THIS MORNING CONTINUED TO DEPICT A BROAD UPPER LEVEL JET FROM THE DESERT SOUTHWEST THOUGH THE CENTRAL PLAINS, AND A 100+ KT JET STREAK THROUGH THE MID ATLANTIC STATES. A WEAKER JET THROUGH THE SOUTHERN ROCKIES. A MINOR SHORTWAVE WAS MOVING ACROSS CENTRAL KANSAS BEHIND THE PREVIOUS NIGHTS MCS. AN UPPER TROUGH WAS IN PLACE ACROSS THE NORTHERN ROCKIES WITH WARM DOUBLE DIGIT 700 MB TEMPERATURES BEING DRAWN NORTHWARD INTO THE HIGH PLAINS OF KANSAS AND NEBRASKA. AT 850 MB, HIGH THETA-E AIR AIR WAS IN PLACE WITH +22 DEGREES AT 850 MB WITH DEWPOINTS IN EXCESS OF +10 DEGREES. THE MAIN FORECAST CHALLENGE WILL CENTER AROUND SEVERE WEATHER INCLUDING LARGE HAIL, DAMAGING WIND AND TORNADOES THIS EVENING, AND THEN MAINLY TEMPERATURES AND TO LESSER EXTENT THUNDERSTORM CHANCES ON TUESDAY AND WEDNESDAY. THE SURFACE ANALYSIS DURING THE EARLY AFTERNOON SHOWED A WARM FRONT FROM AROUND SYRACUSE THROUGH CENTRAL OKLAHOMA, WHILE ANOTHER WARM FRONT WAS POSITIONED FROM AROUND NORTH PLATTE, TO TOPEKA AND SPRINGFIELD MO. THE WEAK JET STREAK MOVING FROM THE SOUTHERN ROCKIES AND POSITIVE VORTICITY ADVECTION AROUND 700 MB SHOULD HELP INDUCE SURFACE CYCLOGENESIS LATE THIS AFTERNOON ACROSS SOUTHWEST KANSAS. THE SURFACE CYCLOGENESIS WILL ALLOW WINDS TO BACK WITHIN THE WARM SECTOR BETWEEN THE TWO FRONTAL POSITIONS AND ALLOW SOME BOUNDARY LAYER FRONTOGENESIS TO OCCUR AND HELPING TO GENERATE CONVECTION. THE BACKING WINDS IN THE LOWEST LEVELS ARE GENERATING STRONGLY CURVED HODOGRAPHS IN THE LOWEST KILOMETER, SO THUNDERSTORMS SHOULD QUICKLY BECOME SUPERCELLS WITH A LARGE HAIL AND WIND THREAT. A STRONG EHI AXIS SHOULD BE IN PLACE NEAR THE TIGHTENING FRONTAL ZONE FOR AN ENHANCED TORNADO ENVIRONMENT. BY MORNING THERE SHOULD BE AN EASTWARD EXITING MCS OVER EASTERN KANSAS AS WELL AS A BIT OF A SLIGHT AIRMASS MODIFICATION ACROSS THE WESTERN HALF OF THE STATE. THE FRONT BY TUESDAY AFTERNOON SHOULD BE OVER NORTHERN OKLAHOMA, SO IT IS NOT OUT OF THE QUESTION TO HAVE A FEW AFTERNOON THUNDERSTORMS IN THE VICINITY OF OUR FAR SOUTHEAST COUNTIES. A SOUTH WIND COMPONENT WILL RETURN TUESDAY NIGHT WITH STRONG WARM AIR ADVECTION WITH THE ADVANCING RIDGE. 700 MB TEMPERATURES WILL WARM INTO THE +14 TO +15 DEGREE RANGE BY WEDNESDAY EFFECTIVE CAPPING SOUTHWEST KANSAS FROM ANY THREAT OF CONVECTION, DESPITE MUGGY 60S DEWPOINT READINGS. PLENTY OF MODEL SPREAD EXITS IN HIGH TEMPERATURES TUESDAY AND WEDNESDAY, HOWEVER THE MOST REASONABLE SOLUTION IS AROUND 6-8 DEGREES WARMER BY WEDNESDAY GIVEN THE STRONG WAA ALOFT/DOWNSLOPE AND DRIER AIR BEHIND DRYLINE IN THE FAR SOUTHWEST. RUSSELL DAYS 3-7... THE 12Z RUNS OF THE MEDIUM RANGE MODELS CONTINUE TO BE IN VERY GOOD AGREEMENT THROUGH THE LATTER PART OF THIS WEEK. THE MODELS SHOW A LARGE TROUGH OVER THE WESTERN CONUS AT THE BEGINNING OF THE EXTENDED PERIOD. THE NORTHERN PART OF THE TROUGH MOVES EAST WHILE THE SOUTHERN END CUTS OFF WEST OF BAJA CALIFORNIA. THE NORTHERN PART TRACKS OUT ACROSS THE NORTHERN AND CENTRAL PLAINS THURSDAY NIGHT AND FRIDAY AND PUSHES A COLD FRONT ACROSS WESTERN KANSAS THURSDAY NIGHT. THE MID LEVELS OF THE ATMOSPHERE WILL BE WARMING UP AHEAD OF THIS SYSTEM WITH +14C TO +16C TEMPERATURES AT 700 MB SPREADING NORTHEAST INTO THE AREA. THIS MAY KEEP A LID ON THUNDERSTORMS OVER THE SOUTHWEST PART OF THE CWA. WITH A LITTLE LESS CAPPING FARTHER NORTHEAST THINK THAT AT LEAST SOME SCATTERED THUNDERSTORMS COULD OCCUR. HAVE RAISED POPS UP IN THE NORTHEAST CWA TO NEAR 30 PERCENT WHILE TRENDING DOWN TO 15 PERCENT IN THE SOUTHWEST. THROUGH NEXT WEEKEND THE MODELS SHOW AN UPPER LEVEL RIDGE BUILDING BACK INTO THE CENTRAL AND SOUTHERN PLAINS. THE CLOSED LOW OFF OF BAJA IS EJECTED NORTHEAST TOWARD THE CENTRAL HIGH PLAINS AS ANOTHER SYSTEM APPROACHES THE PACIFIC NORTHWEST. THE MODELS DIFFER ON THE TIMING OF THIS FEATURE LIFTING OUT BUT THERE APPEARS TO BE A DEFINITE SIGNAL. THIS COULD BRING A CHANCE FOR THUNDERSTORMS TO WESTERN KANSAS SUNDAY OR SUNDAY NIGHT. AS THIS FEATURE TOPS THE RIDGE THE MODELS SHOWS ANOTHER COLD FRONT PUSHING SOUTH ACROSS WESTERN KANSAS AROUND SUNDAY OR MONDAY. WILL MAINTAIN SOME VERY SMALL POPS WITH NO MENTION OF STORMS FOR THAT TIME PERIOD DUE TO THE UNCERTAINTY. INTO WEEK TWO THE GFS AND ECMWF SUGGEST THAT THE UPPER RIDGE WILL CONTINUE TO STRENGTHEN AND PROPAGATE WEST. THIS SHOULD RESULT IN NEAR TO ABOVE NORMAL TEMPERATURES WITH BELOW NORMAL PRECIPITATION FOR THE PERIOD. && AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON HOURS. A SURFACE FRONTAL BOUNDARY IS EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS SOUTHWEST KANSAS...GENERALLY TO THE SOUTH OF GARDEN CITY AND DODGE CITY LATER THIS AFTERNOON. AREAS ALONG AND NORTHEAST OF THIS BOUNDARY HAVE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND A FEW THUNDERSTORMS WILL BE POSSIBLE FROM BETWEEN 21Z AND 03Z. THE THUNDERSTORM THREAT WILL DIMINISH BETWEEN 03Z AND 06Z. MOIST COOL OUTFLOW COULD RESULT IN LOW STRATUS AND MVFR CIGS AT THE TAF SITES LATER TONIGHT. ANY LOW CEILINGS THAT DEVELOP SHOULD DISSIPATE AROUND OR AFTER 15Z TUESDAY. GERARD && .PRELIMINARY POINT TEMPS/POPS... DDC 65 91 66 95 / 60 10 10 10 GCK 62 91 64 94 / 50 10 10 10 EHA 60 93 64 97 / 30 0 0 0 LBL 63 93 65 97 / 50 0 0 0 HYS 65 89 66 94 / 80 10 10 10 P28 69 92 69 99 / 70 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH 423 FOR ALL BUT EXTREME WESTERN FORECAST AREA UNTIL 11 PM THIS EVENING. && FN33/02
Hazardous weather outlook, Jun 15, 3:30 AM CDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 330 AM CDT MON JUN 15 2009 KSZ030-031-043>046-061>066-074>081-084>090-160900- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 330 AM CDT MON JUN 15 2009 /230 AM MDT MON JUN 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THE EVENING MAINLY NORTH OF A WARM FRONT. THE WARM FRONT IS FORECAST BE FROM GARDEN CITY TO NEAR DODGE CITY AND PRATT BY AFTERNOON. SUPERCELLS AND ISOLATED TORNADOES ARE POSSIBLE MAINLY FROM SCOTT CITY AND DIGHTON AROUND 3 PM THEN MOVING EAST TO SOUTHEAST TOWARD NESS CITY...JETMORE...LACROSSE...LARNED...KINSLEY AND SAINT JOHN DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE REQUIRED FROM AN AREA BETWEEN GARDEN CITY AND WAKEENEY...AND BETWEEN HAYS AND SAINT JOHN AFTER 3 PM TO AROUND MIDNIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Local storm report, Jun 15, 8:14 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 8 S PLYMELL 37.69N 100.87W
06/15/2009 HASKELL KS EMERGENCY MNGR
A SEMI-TRAILER TRUCK WAS BLOWN OVER AT THE INTERSECTION
OF HIGHWAY 83 AND MILEMARKER 48.
0454 PM HAIL 1 S CIMARRON 37.79N 100.35W
06/15/2009 E1.75 INCH GRAY KS LAW ENFORCEMENT
A FUNNEL CLOUD WAS ALSO OBSERVED AT THE TIME.
0527 PM TSTM WND GST 3 SW DODGE CITY 37.73N 100.05W
06/15/2009 E60.00 MPH FORD KS PUBLIC
DIME-SIZE HAIL ACCOMPANIED THE WIND.
0531 PM HAIL 2 ESE DODGE CITY 37.75N 99.98W
06/15/2009 E1.75 INCH FORD KS NWS EMPLOYEE
THE HAIL WAS AT THE NWS OFFICE, SHORTLY AFTER THE
TORNADO, VISIBLE FROM OUR LOCATION, PASSED TO THE SOUTH.
0546 PM HAIL N KINSLEY 37.92N 99.41W
06/15/2009 E1.50 INCH EDWARDS KS PUBLIC
THE HAIL WAS ACCOMPANIED BY 50 MPH WINDS.
0546 PM HAIL 3 S BELLEFONT 37.84N 99.65W
06/15/2009 E1.75 INCH FORD KS PUBLIC
THE HAIL SIZES RANGED FROM DIME TO GOLFBALL, AND WAS
ACCOMPANIED WITH WINDS ESTIMATED TO BE IN EXCESS OF 50
MPH.
0612 PM HAIL N BELPRE 37.95N 99.10W
06/15/2009 E1.75 INCH EDWARDS KS FIRE DEPT/RESCUE
HAIL SIZES WERE ESTIMATED TO BE FROM QUARTER TO GOLF
BALL.
&&
GERARDLocal storm report, Jun 15, 8:25 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 4 NNW NEOLA 37.91N 98.53W
06/15/2009 E2.50 INCH STAFFORD KS BROADCAST MEDIA
&&
RBURGLocal storm report, Jun 15, 8:59 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 S DODGE CITY 37.70N 100.01W
06/15/2009 FORD KS EMERGENCY MNGR
TWO SHEDS WERE BLOWN DOWN AND A CAMPER WAS DAMAGED. THIS
DAMAGE MAY HAVE BEEN CAUSED BY THE TORNADO WHICH PASSED
SOUTH OF THE NWS OFFICE AT ABOUT THAT TIME.
0532 PM HAIL DODGE CITY 37.76N 100.01W
06/15/2009 E1.00 INCH FORD KS TRAINED SPOTTER
WALL CLOUD PASSED BY, THEN BECAME OBSCURED BY RAIN AND
HAIL.
0655 PM TSTM WND GST BYERS 37.79N 98.87W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE FROM THE WEST AT 65-75 MPH, ACCOMPANIED WITH
HEAVY RAIN AND PEA SIZE HAIL. THERE WAS ALSO SOME CLOUD
ROTATION.
0658 PM HAIL 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E1.00 INCH ELLIS KS PUBLIC
0705 PM TSTM WND GST 4 N IUKA 37.78N 98.74W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
DIME SIZE HAIL ACCOMAPANIED THE WIND.
0708 PM HAIL 2 NNW IUKA 37.75N 98.74W
06/15/2009 E1.25 INCH PRATT KS EMERGENCY MNGR
0708 PM TSTM WND GST 6 S IUKA 37.65N 98.74W
06/15/2009 E65.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE ESTIMATED TO BE BETWEEN 60-70 MPH.
&&
01Local storm report, Jun 15, 9:00 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E70.00 MPH ELLIS KS PUBLIC
&&
01Local storm report, Jun 15, 9:13 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 6 NE CIMARRON 37.87N 100.28W
06/15/2009 E1.75 INCH GRAY KS PUBLIC
0400 PM HAIL 12 N HICKOK 37.74N 101.25W
06/15/2009 E1.00 INCH KEARNY KS PUBLIC
0402 PM HAIL 8 S PLYMELL 37.69N 100.87W
06/15/2009 E1.50 INCH HASKELL KS PUBLIC
0403 PM TSTM WND DMG 8 S PLYMELL 37.69N 100.87W
06/15/2009 HASKELL KS EMERGENCY MNGR
A SEMI-TRAILER TRUCK WAS BLOWN OVER AT THE INTERSECTION
OF HIGHWAY 83 AND MILEMARKER 48.
0426 PM TORNADO 5 NNE DODGE CITY 37.83N 99.98W
06/15/2009 FORD KS STORM CHASER
FUNNEL CLOUD WITH DUST WHIRLS UNDERNEATH IT.
0454 PM HAIL 1 S CIMARRON 37.79N 100.35W
06/15/2009 E1.75 INCH GRAY KS LAW ENFORCEMENT
A FUNNEL CLOUD WAS ALSO OBSERVED AT THE TIME.
0504 PM FUNNEL CLOUD 1 N BELLEFONT 37.89N 99.65W
06/15/2009 FORD KS STORM CHASER
0527 PM TSTM WND DMG 2 NW DODGE CITY 37.78N 100.04W
06/15/2009 FORD KS NWS EMPLOYEE
SIX INCH TREE LIMBS BLOWN DOWN.
0527 PM TSTM WND GST 3 SW DODGE CITY 37.73N 100.05W
06/15/2009 E60.00 MPH FORD KS PUBLIC
DIME-SIZE HAIL ACCOMPANIED THE WIND.
0527 PM TORNADO 2 E DODGE CITY 37.76N 99.98W
06/15/2009 FORD KS NWS EMPLOYEE
0530 PM TSTM WND DMG 4 S DODGE CITY 37.70N 100.01W
06/15/2009 FORD KS EMERGENCY MNGR
TWO SHEDS WERE BLOWN DOWN AND A CAMPER WAS DAMAGED. THIS
DAMAGE MAY HAVE BEEN CAUSED BY THE TORNADO WHICH PASSED
SOUTH OF THE NWS OFFICE AT ABOUT THAT TIME.
0530 PM HAIL 2 SSW DODGE CITY 37.74N 100.03W
06/15/2009 E0.88 INCH FORD KS TRAINED SPOTTER
0531 PM HAIL 2 ESE DODGE CITY 37.75N 99.98W
06/15/2009 E1.75 INCH FORD KS NWS EMPLOYEE
THE HAIL WAS AT THE NWS OFFICE, SHORTLY AFTER THE
TORNADO, VISIBLE FROM OUR LOCATION, PASSED TO THE SOUTH.
0532 PM HAIL DODGE CITY 37.76N 100.01W
06/15/2009 E1.00 INCH FORD KS TRAINED SPOTTER
WALL CLOUD PASSED BY, THEN BECAME OBSCURED BY RAIN AND
HAIL.
0532 PM HAIL WNW DODGE CITY 37.76N 100.02W
06/15/2009 E1.00 INCH FORD KS TRAINED SPOTTER
WATCHED A ROTATING WALL CLOUD ONE MILE TO THE SOUTH.
0537 PM TORNADO 4 SE DODGE CITY 37.72N 99.96W
06/15/2009 FORD KS LAW ENFORCEMENT
0540 PM HAIL 6 SW GARFIELD 38.01N 99.31W
06/15/2009 E1.00 INCH PAWNEE KS TRAINED SPOTTER
0544 PM HAIL 5 E DODGE CITY 37.76N 99.92W
06/15/2009 E1.25 INCH FORD KS LAW ENFORCEMENT
0546 PM HAIL KINSLEY 37.92N 99.41W
06/15/2009 E1.50 INCH EDWARDS KS PUBLIC
THE HAIL WAS ACCOMPANIED BY 50 MPH WINDS.
0546 PM HAIL 3 S BELLEFONT 37.84N 99.65W
06/15/2009 E1.75 INCH FORD KS PUBLIC
THE HAIL SIZES RANGED FROM DIME TO GOLF BALL, AND WAS
ACCOMPANIED WITH WINDS ESTIMATED TO BE IN EXCESS OF 50
MPH.
0610 PM TORNADO 4 SW MACKSVILLE 37.92N 99.02W
06/15/2009 EDWARDS KS STORM CHASER
0612 PM HAIL BELPRE 37.95N 99.10W
06/15/2009 E1.75 INCH EDWARDS KS FIRE DEPT/RESCUE
HAIL SIZES WERE ESTIMATED TO BE FROM QUARTER TO GOLF
BALL.
0631 PM TSTM WND GST 2 ESE STAFFORD 37.95N 98.57W
06/15/2009 E65.00 MPH STAFFORD KS TRAINED SPOTTER
0640 PM TSTM WND GST 1 S STAFFORD 37.95N 98.60W
06/15/2009 E75.00 MPH STAFFORD KS LAW ENFORCEMENT
0653 PM HAIL 4 NNW NEOLA 37.91N 98.53W
06/15/2009 E2.50 INCH STAFFORD KS BROADCAST MEDIA
0655 PM TSTM WND GST BYERS 37.79N 98.87W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE FROM THE WEST AT 65-75 MPH, ACCOMPANIED WITH
HEAVY RAIN AND PEA SIZE HAIL. THERE WAS ALSO SOME CLOUD
ROTATION.
0658 PM HAIL 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E1.00 INCH ELLIS KS PUBLIC
0658 PM TSTM WND GST 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E70.00 MPH ELLIS KS PUBLIC
0700 PM TSTM WND GST PRATT 37.65N 98.74W
06/15/2009 E65.00 MPH PRATT KS STORM CHASER
0705 PM TSTM WND GST 4 N IUKA 37.78N 98.74W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
DIME SIZE HAIL ACCOMAPANIED THE WIND.
0707 PM TSTM WND GST 1 ESE PRATT 37.64N 98.72W
06/15/2009 E70.00 MPH PRATT KS STORM CHASER
REPORT IS FROM KAKE TV STORMCHASER.
0708 PM TSTM WND GST 6 S IUKA 37.65N 98.74W
06/15/2009 E65.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE ESTIMATED TO BE BETWEEN 60-70 MPH.
0708 PM HAIL 2 NNW IUKA 37.75N 98.74W
06/15/2009 E1.25 INCH PRATT KS EMERGENCY MNGR
0755 PM HAIL 1 S KINSLEY 37.91N 99.41W
06/15/2009 E1.75 INCH EDWARDS KS LAW ENFORCEMENT
&&
RBURGLocal storm report, Jun 15, 9:45 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 6 NE CIMARRON 37.87N 100.28W
06/15/2009 E1.75 INCH GRAY KS PUBLIC
0400 PM HAIL 12 N HICKOK 37.74N 101.25W
06/15/2009 E1.00 INCH KEARNY KS PUBLIC
0402 PM HAIL 8 S PLYMELL 37.69N 100.87W
06/15/2009 E1.50 INCH HASKELL KS PUBLIC
0403 PM TSTM WND DMG 8 S PLYMELL 37.69N 100.87W
06/15/2009 HASKELL KS EMERGENCY MNGR
A SEMI-TRAILER TRUCK WAS BLOWN OVER AT THE INTERSECTION
OF HIGHWAY 83 AND MILEMARKER 48.
0426 PM TORNADO 5 NNE DODGE CITY 37.83N 99.98W
06/15/2009 FORD KS STORM CHASER
FUNNEL CLOUD WITH DUST WHIRLS UNDERNEATH IT.
0454 PM HAIL 1 S CIMARRON 37.79N 100.35W
06/15/2009 E1.75 INCH GRAY KS LAW ENFORCEMENT
A FUNNEL CLOUD WAS ALSO OBSERVED AT THE TIME.
0455 PM HAIL 10 S BEELER 38.29N 100.22W
06/15/2009 E1.00 INCH NESS KS PUBLIC
0500 PM HAIL 6 W CIMARRON 37.81N 100.46W
06/15/2009 E1.00 INCH GRAY KS TRAINED SPOTTER
0504 PM FUNNEL CLOUD 1 N BELLEFONT 37.89N 99.65W
06/15/2009 FORD KS STORM CHASER
0527 PM TORNADO 2 E DODGE CITY 37.76N 99.98W
06/15/2009 FORD KS NWS EMPLOYEE
0527 PM TSTM WND GST 3 SW DODGE CITY 37.73N 100.05W
06/15/2009 E60.00 MPH FORD KS PUBLIC
DIME-SIZE HAIL ACCOMPANIED THE WIND.
0527 PM TSTM WND DMG 2 NW DODGE CITY 37.78N 100.04W
06/15/2009 FORD KS NWS EMPLOYEE
SIX INCH TREE LIMBS BLOWN DOWN.
0530 PM HAIL 2 SSW DODGE CITY 37.74N 100.03W
06/15/2009 E0.88 INCH FORD KS TRAINED SPOTTER
0530 PM TSTM WND DMG 4 S DODGE CITY 37.70N 100.01W
06/15/2009 FORD KS EMERGENCY MNGR
TWO SHEDS WERE BLOWN DOWN AND A CAMPER WAS DAMAGED. THIS
DAMAGE MAY HAVE BEEN CAUSED BY THE TORNADO WHICH PASSED
SOUTH OF THE NWS OFFICE AT ABOUT THAT TIME.
0531 PM HAIL 2 ESE DODGE CITY 37.75N 99.98W
06/15/2009 E1.75 INCH FORD KS NWS EMPLOYEE
THE HAIL WAS AT THE NWS OFFICE, SHORTLY AFTER THE
TORNADO, VISIBLE FROM OUR LOCATION, PASSED TO THE SOUTH.
0532 PM HAIL WNW DODGE CITY 37.76N 100.02W
06/15/2009 E1.00 INCH FORD KS TRAINED SPOTTER
WATCHED A ROTATING WALL CLOUD ONE MILE TO THE SOUTH.
0532 PM HAIL DODGE CITY 37.76N 100.01W
06/15/2009 E1.00 INCH FORD KS TRAINED SPOTTER
WALL CLOUD PASSED BY, THEN BECAME OBSCURED BY RAIN AND
HAIL.
0537 PM TORNADO 4 SE DODGE CITY 37.72N 99.96W
06/15/2009 FORD KS LAW ENFORCEMENT
0540 PM HAIL 6 SW GARFIELD 38.01N 99.31W
06/15/2009 E1.00 INCH PAWNEE KS TRAINED SPOTTER
0544 PM HAIL 5 E DODGE CITY 37.76N 99.92W
06/15/2009 E1.25 INCH FORD KS LAW ENFORCEMENT
0546 PM HAIL 3 S BELLEFONT 37.84N 99.65W
06/15/2009 E1.75 INCH FORD KS PUBLIC
THE HAIL SIZES RANGED FROM DIME TO GOLF BALL, AND WAS
ACCOMPANIED WITH WINDS ESTIMATED TO BE IN EXCESS OF 50
MPH.
0546 PM HAIL KINSLEY 37.92N 99.41W
06/15/2009 E1.50 INCH EDWARDS KS PUBLIC
THE HAIL WAS ACCOMPANIED BY 50 MPH WINDS.
0610 PM TORNADO 4 SW MACKSVILLE 37.92N 99.02W
06/15/2009 EDWARDS KS STORM CHASER
0612 PM HAIL BELPRE 37.95N 99.10W
06/15/2009 E1.75 INCH EDWARDS KS FIRE DEPT/RESCUE
HAIL SIZES WERE ESTIMATED TO BE FROM QUARTER TO GOLF
BALL.
0631 PM TSTM WND GST 2 ESE STAFFORD 37.95N 98.57W
06/15/2009 E65.00 MPH STAFFORD KS TRAINED SPOTTER
0640 PM TSTM WND GST 1 S STAFFORD 37.95N 98.60W
06/15/2009 E75.00 MPH STAFFORD KS LAW ENFORCEMENT
0653 PM HAIL 4 NNW NEOLA 37.91N 98.53W
06/15/2009 E2.50 INCH STAFFORD KS BROADCAST MEDIA
0655 PM TSTM WND GST BYERS 37.79N 98.87W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE FROM THE WEST AT 65-75 MPH, ACCOMPANIED WITH
HEAVY RAIN AND PEA SIZE HAIL. THERE WAS ALSO SOME CLOUD
ROTATION.
0658 PM TSTM WND GST 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E70.00 MPH ELLIS KS PUBLIC
0658 PM HAIL 1 WNW YOCEMENTO 38.91N 99.44W
06/15/2009 E1.00 INCH ELLIS KS PUBLIC
0700 PM TSTM WND GST PRATT 37.65N 98.74W
06/15/2009 E65.00 MPH PRATT KS STORM CHASER
0705 PM TSTM WND GST 4 N IUKA 37.78N 98.74W
06/15/2009 E70.00 MPH PRATT KS EMERGENCY MNGR
DIME SIZE HAIL ACCOMAPANIED THE WIND.
0707 PM TSTM WND GST 1 ESE PRATT 37.64N 98.72W
06/15/2009 E70.00 MPH PRATT KS STORM CHASER
REPORT IS FROM KAKE TV STORMCHASER.
0708 PM TSTM WND GST 6 S IUKA 37.65N 98.74W
06/15/2009 E65.00 MPH PRATT KS EMERGENCY MNGR
WINDS WERE ESTIMATED TO BE BETWEEN 60-70 MPH.
0708 PM HAIL 2 NNW IUKA 37.75N 98.74W
06/15/2009 E1.25 INCH PRATT KS EMERGENCY MNGR
0755 PM HAIL 1 S KINSLEY 37.91N 99.41W
06/15/2009 E1.75 INCH EDWARDS KS LAW ENFORCEMENT
&&
RBURGThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Areal Flood Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Pawnee, Pratt and 1 more | 4 hr |
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Hodgeman, Kiowa, Pawnee and 2 more | 39 min |
| Jun 15, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Pawnee | 47 min |
| Jun 15, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 19 min |
| Jun 16, 1:17 AM CDT | Areal Flood Warning | DDC | Finney, Gray, Hodgeman, Lane, Ness, Pawnee and 3 more | 6 hr |
| Jun 16, 7:15 AM CDT | Areal Flood Warning | DDC | Pawnee, Rush, Stafford | 6 hr |
| Jun 16, 1:19 PM CDT | Areal Flood Warning | DDC | Pawnee, Rush | 12 hr |
| Jun 16, 4:44 PM CDT | Areal Flood Warning | DDC | Pawnee | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.